Alert archive / Florida / Tornado Warnings in 2015

Tornado Warning 20, NWS Tallahassee, FL

April 25, 2015Leon County, Florida

NWS Tallahassee, FL issued this tornado warning at Apr 25, 2015, 11:22 AM EDT for Leon County, Florida. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2015, 11:22 AM EDT (15:22 UTC)
Expired
Apr 25, 2015, 11:32 AM EDT
In force
10 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Leon County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 9:08 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WFUS52 KTAE 251522
TORTAE
FLC073-251600-
/O.NEW.KTAE.TO.W.0020.150425T1522Z-150425T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1122 AM EDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL LEON COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL NOON EDT
    
* AT 1122 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
  OVER TALLAHASSEE...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TALLAHASSEE...CHAIRES...CAPITOLA...KILLEARN ESTATES...BAUM...
  FALLSCHASE AND MACON COMMUNITY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3044 8407 3043 8408 3047 8428 3050 8428
      3056 8404 3046 8404
TIME...MOT...LOC 1522Z 272DEG 23KT 3048 8426 

$$

15-HARRIGAN
1 follow-up statement
430 
WWUS52 KTAE 251532
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1132 AM EDT SAT APR 25 2015

FLC073-251542-
/O.CAN.KTAE.TO.W.0020.000000T0000Z-150425T1600Z/
LEON FL-
1132 AM EDT SAT APR 25 2015

...THE TORNADO WARNING FOR EAST CENTRAL LEON COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3044 8407 3043 8408 3047 8428 3050 8428
      3056 8404 3046 8404
TIME...MOT...LOC 1531Z 272DEG 23KT 3048 8418 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 25, 9:47 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 25, 9:47 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
947 AM EDT SAT APR 25 2015

.NEAR TERM [THROUGH TODAY]...
SCATTERED THUNDERSTORMS WILL EFFECT THE AREA TODAY WITH A ROUND OF
STORMS THIS MORNING, A BRIEF BREAK IN BETWEEN AND ANOTHER ROUND OF
STORMS IN THE AFTERNOON. COVERAGE SHOULD BE HIGHEST IN OUR NORTHERN
ZONES. WITH 0-6 KM SHEAR AROUND 50 KTS ACROSS THE AREA AND MLCAPE
TODAY INCREASING TO 1500-2000 J/KG THIS AFTERNOON WITH DAYTIME
HEATING, THE ENVIRONMENT TODAY IS VERY FAVORABLE FOR SEVERE
WEATHER. DAMAGING WINDS, HAIL, AND TORNADOES ARE ALL POTENTIAL
THREATS WITH THUNDERSTORMS TODAY. A TORNADO WATCH IS IN EFFECT FOR
ALL OF OUR INLAND COUNTIES TODAY EXCEPT DIXIE COUNTY. COUNTIES IN
SOUTHEAST ALABAMA AND THE FL PANHANDLE WILL SEE THE THREAT OF
SEVERE WEATHER DIMINISH THIS AFTERNOON WHEN THE HIGHEST CHANCES
FOR SEVERE WEATHER WILL MOVE INTO SOUTHWEST GEORGIA AND THE
FLORIDA BIG BEND. STORMS SHOULD CLEAR OUT OF THE AREA IN THE EARLY
EVENING HOURS.

&&

.AVIATION...
[THROUGH 12Z SUNDAY]CIGS WILL GRADUALLY LIFT TO VFR AT ALL
TERMINALS BY AROUND NOON AND REMAIN VFR UNTIL AROUND 00 UTC. AFTER
THAT TIME, LOW CIGS SHOULD REDEVELOP AND COULD AFFECT MOST OR ALL OF
THE TERMINALS WITH IFR-MVFR CONDITIONS. SHOWERS AND STORMS WILL BE
POSSIBLE TODAY, MOST LIKELY ACROSS THE NORTHERN HALF OF OUR AREA
WHICH INCLUDES DHN AND ABY. SOME OF THE STORMS COULD BE SEVERE, AND
SCATTERED TO NUMEROUS STORMS MAY PERSIST AROUND THE DHN OR ABY
TERMINALS FOR SEVERAL HOURS TODAY.

&&

.PREV DISCUSSION [436 AM EDT]...

.SHORT TERM [TONIGHT THROUGH MONDAY]...
ON SUNDAY...A WEAK FRONTAL BOUNDARY MAY BE LINGERING ACROSS THE GULF
COAST STATES. MID LEVEL LAPSE RATES WILL LIKELY REMAIN STEEP WITH
WESTERLY FLOW CONTINUING WITH AN UNSTABLE AIRMASS SOUTH OF THE
FRONT. WEAK CONVERGENCE ALONG THIS LEFTOVER BOUNDARY COMBINED WITH
THE AFTERNOON SEABREEZE MAY BE ENOUGH TO GENERATE ISOLATED TO
SCATTERED THUNDERSTORMS ACROSS THE FLORIDA PANHANDLE AND BIG BEND.
THE 00Z GFS AND NAM BOTH FORECAST SBCAPE VALUES OVER 3000 J/KG SOUTH
OF THE FRONT ON SUNDAY AFTERNOON...SO WE WILL NEED TO WATCH FOR
ISOLATED SEVERE WEATHER ON SUNDAY AFTERNOON...MAINLY ACROSS THE
FLORIDA BIG BEND AND PANDHANDLE. HOWEVER...THE LACK OF STRONG
FORCING WILL LIKELY LIMIT THE COVERAGE OF STORMS...THUS THE FORECAST
POP IS ONLY AROUND 30 PERCENT SUNDAY AFTERNOON. THE SPC OUTLOOK
CALLS FOR A MARGINAL RISK OF SEVERE STORMS ON SUNDAY. ISOLATED TO
SCATTERED AFTERNOON CONVECTION IS ALSO POSSIBLE ON MONDAY AFTERNOON.

TEMPERATURES WILL CONTINUE ABOVE AVERAGE WITH HIGHS GENERALLY
RANGING FROM THE MID 80S TO NEAR 90 AND OVERNIGHT LOWS RANGING FROM
THE MID 60S TO NEAR 70.

.LONG TERM [MONDAY NIGHT THROUGH SATURDAY]...
ACTIVE WEATHER WILL CONTINUE THROUGH MID-WEEK AS ANOTHER TROUGH
WILL EMERGE EASTWARD FROM THE DESERT SOUTHWEST. THE ASSOCIATED
SURFACE LOW WILL TRACK EASTWARD ALONG THE GULF COAST...GIVING OUR
FORECAST AREA A GOOD CHANCE OF RAIN ON TUESDAY INTO WEDNESDAY.
THERE REMAINS SOME UNCERTAINTY WITH THE EXACT TRACK OF THE
LOW...WHICH WILL AFFECT THE SEVERE WEATHER THREAT ACROSS THE AREA.
A TRACK TOO FAR SOUTH WOULD LIMIT THE WARM SECTOR AND GIVE US MORE
OF A MODERATE TO HEAVY RAIN THREAT VS SEVERE STORMS. THE 00Z ECMWF
CUTS THE LOW ACROSS THE FLORIDA BIG BEND...WHICH WOULD LIKELY KEEP
THE THREAT OF STRONGER STORMS LIMITED TO THE SOUTHEAST BIG BEND.
THE 00Z GFS MSLP PATTERN LOOKS A BIT STRANGE WITH A LARGE MCS
TRACKING SOUTHEASTWARD OFF THE COAST OF LOUISIANA. THIS MAY BE
FEEDBACK AND COULD BE RESULTING IN A SURFACE LOW A BIT TOO FAR
SOUTH INITIALLY. OVERALL...SOMETHING LIKE THE 00Z ECMWF SEEMS
REASONABLE ACROSS THE AREA WITH SOME UNCERTAINTY IN THE EXACT
TIMING...PROVIDED THAT THE LARGE MCS DOES NOT DEVELOP LIKE THE GFS
THINKS. THIS SYSTEM SHOULD BE GONE BY THE END OF THE WEEK WITH A
SLIGHTLY COOLER AND DRIER AIRMASS IN ITS WAKE.

.MARINE...
SOUTH TO SOUTHWEST WINDS WILL REMAIN AT MODERATE TO LOCALLY HIGHER
LEVELS THROUGH THIS WEEKEND. THEREAFTER...AN AREA OF LOW PRESSURE IS
EXPECTED TO AFFECT THE GULF COAST STATES WITH INCREASING WINDS AND
SEAS ON TUESDAY AND WEDNESDAY WITH CAUTIONARY TO ADVISORY CONDITIONS
POSSIBLE.

.FIRE WEATHER...
RED FLAG CONDITIONS ARE NOT EXPECTED WITH HIGH RH EXPECTED THIS
WEEKEND AND INTO NEXT WEEK. RAIN CHANCES ARE IN THE FORECAST
THROUGH WEDNESDAY AND SOME WETTING RAINS ARE LIKELY. HIGH
DISPERSIONS ARE EXPECTED TODAY AREAWIDE.

.HYDROLOGY...
RIVER LEVELS WILL REMAIN ELEVATED FOR THE NEXT SEVERAL DAYS WITH
SCATTERED CONVECTION ACROSS THE AREA. A MORE WIDESPREAD MODERATE
TO LOCALLY HEAVY RAIN EVENT REMAINS POSSIBLE FOR TUESDAY INTO
WEDNESDAY. THE PLACEMENT OF THE HEAVIEST RAINFALL REMAINS
UNCERTAIN WITH SOME MODELS PLACING IT IN THE LOWER PARTS OF THE
BASINS WITH LESSER IMPACTS AND OTHER MODELS PLACING IT FARTHER
NORTH WITH GREATER IMPACTS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   87  72  89  70  86 /  30  20  30  20  30
PANAMA CITY   81  73  81  71  78 /  40  20  30  20  30
DOTHAN        84  70  88  65  85 /  70  20  10  10  20
ALBANY        82  70  91  64  83 /  70  30  10  10  10
VALDOSTA      88  71  91  68  85 /  40  30  30  10  20
CROSS CITY    86  73  86  71  82 /  10  30  30  20  30
APALACHICOLA  81  74  83  72  80 /  20  20  30  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...MOORE
MARINE...DVD
FIRE WEATHER...LAMERS
HYDROLOGY...DVD

In the hours before

Local storm report, Apr 25, 9:22 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 AM EDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     TSTM WND DMG     4 SSW CHIPLEY MUNI AIRP 30.73N 85.55W
04/25/2015                   WASHINGTON         FL   911 CALL CENTER

            TREES DOWN ON HWY 77 S OF THE INTERSTATE AT PEEL RD AND
            AT ORANGE HILL RD AND HAYS LANE.

&&

MOORE
Local storm report, Apr 25, 9:39 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
939 AM EDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND DMG     1 NE GREENWOOD          30.88N 85.15W
04/25/2015                   JACKSON            FL   911 CALL CENTER

            TREE DOWN ON BASSWOOD ROAD AROUND A MILE AWAY FROM HWY 71
            NORTH.

&&

HARRIGAN
Local storm report, Apr 25, 10:08 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1008 AM EDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     TSTM WND DMG     DE FUNIAK SPRINGS       30.72N 86.12W
04/25/2015                   WALTON             FL   BROADCAST MEDIA

            POWER LINES DOWN ON ROAD IN DE FUNIAK SPRINGS WITH
            TRAFFIC BEING RE-ROUTED. RELAYED BY WMBB-TV
            METEOROLOGIST.

&&

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:20 AM EDTSevere Thunderstorm WarningTAEWalton40 min
Apr 25, 7:37 AM EDTTornado WarningTAEWalton23 min
Apr 25, 7:54 AM EDTSevere Thunderstorm WarningTAEHolmes, Walton51 min
Apr 25, 8:57 AM EDTSevere Thunderstorm WarningTAEJackson, Washington48 min
Apr 25, 9:03 AM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Washington42 min
Apr 25, 9:20 AM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty55 min
Apr 25, 10:14 AM EDTRip Current StatementTAEBay16 hr
Apr 25, 12:24 PM EDTTornado WarningTAEMadison38 min
Apr 25, 12:30 PM EDTTornado WarningTAEMadison30 min
Apr 25, 4:47 PM EDTSpecial Marine WarningTAE2 hr
Apr 25, 5:16 PM EDTSevere Thunderstorm WarningTAEWalton44 min
Apr 25, 5:41 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington49 min
Apr 25, 5:59 PM EDTSevere Thunderstorm WarningTAEWalton31 min
Apr 25, 6:30 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington45 min
Apr 25, 6:42 PM EDTSpecial Marine WarningTAE93 min
Apr 25, 7:31 PM EDTSpecial Marine WarningTAE2 hr

Nearby

Tornado Warnings in Florida, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.